Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Sharp Gaussian bounds and $ L^p$-growth of semigroups associated with elliptic and Schrödinger operators


Author: El Maati Ouhabaz
Journal: Proc. Amer. Math. Soc. 134 (2006), 3567-3575
MSC (2000): Primary 47D08, 47D06, 35P15
DOI: https://doi.org/10.1090/S0002-9939-06-08430-9
Published electronically: May 31, 2006
MathSciNet review: 2240669
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove sharp large time Gaussian estimates for heat kernels of elliptic and Schrödinger operators, including Schrödinger operators with magnetic fields. Our estimates are then used to prove that for general (magnetic) Schrödinger operators $ A=-\sum_{k = 1}^d (\tfrac{\partial}{\partial x_k}-i b_k)^2 + V $, we have the $ L^\infty$-estimate (for large $ t$):

$\displaystyle \Vert e^{-tA} \Vert_{{\mathcal L}(L^\infty(\mathbb{R}^d))} \le C e^{-s(A)t} ( t\ln t)^{d/4}$

where $ s(A) := \inf \sigma(A)$ is the spectral bound of $ A.$ The same estimate holds for elliptic and Schrödinger operators on general domains.


References [Enhancements On Off] (What's this?)

  • 1. W. Arendt, Gaussian estimates and interpolation of the spectrum in $ L^p,$ Diff. Int. Eq. 7 (5-6) (1994) 1153-1168. MR 1269649 (95e:47066)
  • 2. D.G. Aronson, Nonnegative solutions of linear parabolic equations, Ann. Scuola Norm. Sup. Pisa 22 (1968) 607-694. MR 0435594 (55:8553)
  • 3. P. Auscher, L. Barthélemy, Ph. Bénilan and E.M. Ouhabaz, Absence de la $ L^\infty$-contractivité pour les semi-groupes associés aux opérateurs elliptiques complexes sous forme divergence, Potential Analysis 12 (2000) 169-189. MR 1755127 (2001g:35001)
  • 4. P. Auscher and Ph. Tchamitchian, Square Root Problem For Divergence Operators and Related Topics, Vol. 249 of Astérisque, Soc. Math. France, 1998. MR 1651262 (2000c:47092)
  • 5. Th. Coulhon, Itération de Moser et estimation Gaussienne du noyau de la chaleur, J. Operator Theory 29 (1993), no. 1, 157-165. MR 1277971 (95d:47050)
  • 6. E.B. Davies and B. Simon, $ L^p$ norms of non-critical Schrödinger semigroups, J. Funct. Analysis 102 (1991) 95-115. MR 1138839 (93e:47063)
  • 7. E.B. Davies and M.M.H. Pang, Sharp heat kernel bounds for some Laplace operators, Quart. J. Math. Oxford Ser. (2) 40, no 159 (1989) 281-290. MR 1010819 (91i:58142)
  • 8. E.B. Davies, Explicit constants for Gaussian upper bounds on heat kernels, Amer. J. Math. 109 (1987) 319-334. MR 0882426 (88g:58174)
  • 9. E.B. Davies, Heat Kernels and Spectral Theory, Cambridge Univ. Press 1989. MR 0990239 (90e:35123)
  • 10. E.B. Davies, The state of the art for heat kernel bounds on negatively curved manifolds, Bull. London Math. Soc. 25 (1993) 289-292. MR 1209255 (94f:58121)
  • 11. E.B. Davies, $ L^p$ spectral independence and $ L^1$ analyticity, J. London Math. Soc. 52 (1995) 177-184. MR 1345724 (96e:47034)
  • 12. L. Erdös, Dia- and paramagnetism for nonhomogeneous magnetic fields, J. Math. Phy. 38 (3) (1997) 1289-1317. MR 1435670 (98b:81035)
  • 13. A. Grigor'yan, Gaussian upper bounds for the heat kernel on arbitrary manifolds, J. Diff. Geom., 45 (1997) 33-52. MR 1443330 (98g:58167)
  • 14. R. Hempel and J. Voigt, The spectrum of a Schrödinger operator in $ L^p(\mathbb{R}^N)$ is $ p$-independent, Comm. Math. Phys. 104 (2) (1986) 243-250. MR 0836002 (87h:35247)
  • 15. D. Hundertmark and B. Simon, A diamagnetic inequality for semigroup differences, J. Reine Angew. Math. 571 (2004) 107-130. MR 2070145 (2005d:47078)
  • 16. V. Liskevich and A. Manavi, Dominated semigroups with singular complex potentials, J. Funct. Anal. 151 (1997) no 2, 281-305. MR 1491544 (98m:47061)
  • 17. V. Liskevich and Y. Semenov, Two-sided estimates of the heat kernel of the Schrödinger operator, Bull. London Math. Soc. 30 (1998) 596-602. MR 1642818 (99g:35028)
  • 18. M. Loss and B. Thaller, Optimal heat kernel estimates for Schrödinger operators with magnetic fields in two dimensions, Comm. Math. Phys. 186 no 1 (1997) 95-107. MR 1462758 (98k:47081)
  • 19. E.M. Ouhabaz, Gaussian upper bounds for heat kernels of second-order elliptic operators with complex coefficients on arbitrary domains, J. Op. Theory 51 (2004) 335-360. MR 2074185 (2005b:35045)
  • 20. E.M. Ouhabaz, Analysis of Heat Equations on Domains, London Math. Soc. Monographs, Vol. 31. Princeton Univ. Press 2004. MR 2124040 (2005m:35001)
  • 21. A. Sikora, Sharp pointwise estimates on heat kernels, Quart. J. Math. Oxford Ser. (2) 47, no 187 (1996) 371-382. MR 1412562 (97m:58189)
  • 22. B. Simon, Brownian motion, $ L^p$ properties of Schrödinger operators and the localization of binding, J. Funct. Analysis 35 (1980) 215-229. MR 0561987 (81c:35033)
  • 23. B. Simon, Large time behavior of the $ L^p$ norm of Schrödinger semigroups, J. Funct. Analysis 40 (1981) 66-83. MR 0607592 (82i:81027)
  • 24. B. Simon, Schrödinger semigroups, Bull. Amer. Math. Soc. 7 (3) (1982) 447-526. MR 0670130 (86b:81001a)
  • 25. N. Varopoulos, L. Saloff-Coste and Th. Coulhon, Analysis and Geometry on Groups, Cambridge Univ. Press 1992. MR 1218884 (95f:43008)
  • 26. Qi S. Zhang, Global bounds on Schrödinger heat kernels with negative potentials, J. Funct. Anal. 182 (2001) no 2, 344-370. MR 1828797 (2002f:58044)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47D08, 47D06, 35P15

Retrieve articles in all journals with MSC (2000): 47D08, 47D06, 35P15


Additional Information

El Maati Ouhabaz
Affiliation: Institut de Mathématiques de Bordeaux, Laboratoire d’Analyse et Géométrie, C.N.R.S. UMR 5467, Université Bordeaux 1-351, Cours de la Libération, 33405 Talence, France
Email: Elmaati.Ouhabaz@math.u-bordeaux1.fr

DOI: https://doi.org/10.1090/S0002-9939-06-08430-9
Received by editor(s): March 15, 2005
Received by editor(s) in revised form: June 24, 2005
Published electronically: May 31, 2006
Communicated by: Mikhail Shubin
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society